Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 31, 2013, 1:32 PM MDT for El Paso County, Colorado. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2013, 1:32 PM MDT (19:32 UTC)
- Expired
- Jul 31, 2013, 3:30 PM MDT
- In force
- 118 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WGUS55 KPUB 311932
FFWPUB
COC041-312130-
/O.NEW.KPUB.FF.W.0011.130731T1932Z-130731T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
132 PM MDT WED JUL 31 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE BLACK FOREST BURN SCAR AREA OF NORTH CENTRAL EL PASO COUNTY IN
EAST CENTRAL COLORADO...
* UNTIL 330 PM MDT
* AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR INDICATES 0.75 TO 1.00 INCHES OF RAIN ACROSS
PARTS OF THE SCAR...WITH LOCAL AMOUNTS UP TO 1.25 INCHES. AN
ADDITIONAL HALF INCH OF RAIN COULD FALL ACROSS PARTS OF THE SCAR
THROUGH 230 PM MDT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS AND BLACK FOREST.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES IN AND NEAR THE
BLACK FOREST BURN SCAR...EAST CHERRY CREEK...KIOWA CREEK...BLACK
SQUIRREL CREEK...SNIPE CREEK...SAND CREEK...COTTONWOOD
CREEK...KETTLE CREEK...AND WEST KIOWA CREEK.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3910 10462 3905 10459 3901 10458 3899 10461
3899 10469 3901 10476 3906 10477 3907 10471
3909 10467
$$2 follow-up statements
235
WGUS75 KPUB 312001
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT WED JUL 31 2013
COC041-312130-
/O.CON.KPUB.FF.W.0011.000000T0000Z-130731T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
201 PM MDT WED JUL 31 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE BLACK FOREST BURN
SCAR AREA OF NORTH CENTRAL EL PASO COUNTY UNTIL 330 PM MDT...
AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATES INDICATE 1 TO 2 INCHES OF RAIN HAS FALLEN
OVER THE EASTERN HALF OF THE SCAR...WITH A FEW TENTHS OF AN INCH UP
TO AN INCH OVER THE WESTERN HALF OF THE SCAR.
RAINFALL HAS ENDED OVER THE WESTERN HALF OF THE SCAR AND ANY
REMAINING RUNOFF PROBLEMS WILL BE RELATED TO THE RAIN THAT HAS
ALREADY FALLEN. HEAVY RAIN CONTINUES OVER THE FAR EASTERN PART OF
THE SCAR...ADDING TO THE HEAVY RAIN THAT HAS ALREADY FALLEN.
THE EASTERN HALF OF THE SCAR...NORTHEAST OF BLACK FOREST...INCLUDING
THE WESTERN KIOWA CREEK DRAINAGE...HAS RECEIVED THE HEAVIEST AMOUNT
OF RAIN. THIS AREA CONTINUES TO RECEIVE MORE RAIN. THIS IS THE
AREA MOST LIKELY TO EXPERIENCE FLASH FLOODING.
AS OF 2 PM MDT...MEDIA REPORTS OF FLASH FLOODING REPORTS ARE COMING
IN FROM PARTS OF HERRING ROAD...NORTH OF SHOUP ROAD...AND ALSO
BETWEEN VOLLMER AND EASTONVILLE ON HODGEN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLACK
FOREST.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3910 10462 3905 10459 3901 10458 3899 10461
3899 10469 3901 10476 3906 10477 3907 10471
3909 10467
$$155
WGUS75 KPUB 312108
FFSPUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
308 PM MDT WED JUL 31 2013
COC041-312123-
/O.CAN.KPUB.FF.W.0011.000000T0000Z-130731T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
308 PM MDT WED JUL 31 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL EL
PASO COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.
LAT...LON 3910 10462 3905 10459 3901 10458 3899 10461
3899 10469 3901 10476 3906 10477 3907 10471
3909 10467
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 4:31 AM MDT, 9 hours 1 minute earlier.
Area forecast discussion, Jul 31, 4:31 AM MDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 431 AM MDT WED JUL 31 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 334 AM MDT WED JUL 31 2013 CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING WEAK WEST TO NORTHWEST FLOW ALOFT ACROSS THE STATE WITH UPPER LEVEL RIDGING ACROSS THE SOUTHERN ROCKIES BUILDING INTO THE DESERT SOUTHWEST AND SOUTHERN GREAT BASIN REGION AS AN EMBEDDED SHORT WAVE WITHIN THE FASTER ZONAL FLOW TRANSLATES ACROSS THE NORTHERN HIGH PLAINS WITH ITS ASSOCIATED COLD FRONT ACROSS NORTHERN NEBRASKA AT THIS TIME. WATER VAPOR IMAGERY ALSO INDICATING MUCH DRIER AIR ALOFT IN PLACE ACROSS THE AREA WITH MONSOONAL PLUME RE ESTABLISHED ACROSS OLD MEXICO AND INTO SOUTHERN ARIZONA AND SOUTHWESTERN NEW MEXICO AT THIS TIME. LEE TROUGHING IS IN PLACE ACROSS THE PLAINS WITH MOIST SOUTHERLY LOW LEVEL FLOW KEEPING DEW PTS IN THE LOWER TO MID 60S ACROSS THE FAR SE PLAINS...WITH DEWS IN THE 40S TO LOWER 50S ACROSS THE HIGH VALLEYS THROUGH THE I-25 CORRIDOR AND MAINLY IN THE 30S ACROSS THE HIGHER TERRAIN AT THIS TIME. WITH THE MOISTURE IN PLACE...ALONG WITH A WEAK LOW LEVEL JET ACROSS WESTERN KANSAS...HAS ALLOWED FOR A FEW SHOWERS TO DEVELOP ACROSS THE FAR SE PLAINS EARLY THIS MORNING. TODAY AND TONIGHT...WEAK WEST TO NORTHWEST FLOW ALOFT CONTINUES ACROSS THE STATE AS NORTHERN TIER SHORT WAVE CONTINUES INTO THE UPPER MIDWEST WITH UPPER LEVEL RIDGING CONTINUING TO BUILD INTO THE NORTHERN GREAT BASIN. LATEST MODELS INDICATING MOIST SOUTHERLY FLOW PERSISTING ACROSS THE FAR SE PLAINS AHEAD OF FRONTAL BOUNDARY PUSHING INTO NORTHWESTERN KANSAS WITH DEW PTS PROGGED IN THE MID 50S TO LOWER 60S THROUGH THE AFTERNOON. THIS...ALONG WITH STRONG SOLAR HEATING...SHOULD ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE FAR SE PLAINS THIS AFTERNOON. A FEW OF THESE STORMS COULD BE ON THE STRONG SIDE WITH CAPES PROGGED BETWEEN 600-1200 J/KG THOUGH GENERALLY WEAK SHEAR ALOFT. MODELS AGAIN DEVELOP A LOW LEVEL JET ACROSS WESTERN KANSAS LATER TONIGHT WHICH WILL KEEP THE POTENTIAL FOR ELEVATED CONVECTION ACROSS THE FAR SE PLAINS INTO EARLY THURSDAY MORNING. FURTHER WEST WITH DRIER AIR IN PLACE (00Z PWATS AT GJT (0.34 INCHES) AND BOU (0.66 INCHES) BETWEEN 50 AND 100 PERCENT OF NORMAL RESPECTIVELY) SHOULD CONTINUE TO SEE GENERALLY ISOLATED HIGH BASED CONVECTION ACROSS THE HIGHER TERRAIN. CONVECTION TO REMAIN DIURNAL AND SHOULD SEE STORMS DIMINISHING THROUGH THE LATE EVENING AND ENDING OVERNIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 334 AM MDT WED JUL 31 2013 THURSDAY... GUIDANCE INDICATES A FEW SHOWERS WILL BE POSSIBLE EARLY IN THE MORNING OVER THE FAR SE PLAINS...AND HAVE INCLUDED A LOW POP TO ACCOUNT FOR THIS. OTHERWISE...BEST CHANCE OF STORMS THIS DAY WILL BE OVER THE MTNS...ESPECIALLY THE CONTDVD AS ANOTHER SLUG OF MOISTURE ASSOCIATED WITH THE MONSOON ADVECTS INTO THE HIGHER TRRN. THE PLAINS SHOULD REMAIN MOSTLY DRY. THE EXCEPTION MAY BE THE FAR SE PLAINS AS A DISTURBANCE TO THE N OF THE FCST AREA WILL LIKELY SET OFF AN MCS OVER THE C HIGH PLAINS. HOW FAR S THIS MCS REACHES IS UNCERTAIN. GUIDANCE SHOWS THE SYSTEM DEVELOPING...WITH SOME GUIDANCE KEEPING IT IN NEBRASKA WHILE OTHER GUIDANCE INITIATES IT IN FAR E CO/W KS. SOME OF THE RAIN THU AFTERNOON IN THE MTNS COULD BE HEAVY...AND FLASH FLOODING IN THE WEST FORK COMPLEX MAY BE AN ISSUE. FRIDAY... MTNS APPEAR DRIER ON THIS DAY WITH LOWER END SCTD POPS LIKELY OVER THE HIGHER TRRN. A COOL FRONT COMES DOWN ON THE PLAIN AND THIS MAY HELP INITIATE SOME CONVECTION ALONG THE I-25 CORRIDOR LATE IN THE DAY. POPS ON THE PLAINS SHOULD BE A BIT HIGHER THAN ON THU...ESPECIALLY DURING THE EVENING HOURS FRI. SATURDAY... THIS DAY STILL APPEARS TO BE ON THE WET SIDE. WEAK DISTURBANCE WILL MOVE ACROSS TO THE NORTH AND THE PLAINS WILL BE IN A MORE CLASSIC "DAY-2" SETUP (POST FRONTAL). FLOW WILL WEAK THROUGHOUT THE COLUMN SO SVR THREAT MARGINAL BUT WITH BETTER MSTR OVER THE ENTIRE AREA WE WILL LIKELY SEE QUITE A BIT OF SLOW MOVING CONVECTION. THE CHANCE OF FLASH FLOODING OVER THE BURN SCARS WILL BE HIGHER THAN NORMAL SATURDAY AFTERNOON. SUNDAY... APPEARS TO BE A DRIER DAY...ESPECIALLY ALONG THE CONTDVD. E MTNS AND PLAINS WILL CONTINUE TO SEE SCTD/ISOLD SHOWERS. FLOW IS FCST TO BE VERY WEAK AND FORCING WILL BE WEAK. MONDAY-TUESDAY... GUIDANCE WANTS TO MAKE IT QUITE WET. EVEN THE ECMWF APPEARS UNCHARACTERISTICALLY WET OVER THE CENTRAL HIGH PLAINS. DUNNO HOW MUCH CONFIDENCE I WANT TO PUT INTO THIS JUST YET BUT HAVE KEPT SCTD POPS IN FOR THE ENTIRE REGION DURING THE AFTERNOON AND EVENING HOURS. HPC LONG RANGE GUIDANCE IS ALSO BUYING INTO THIS WETTER PATTERN. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 334 AM MDT WED JUL 31 2013 VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE NEXT 24 HOURS. ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN...WITH THE BEST CHANCES OF CONVECTION AFFECTING THE TERMINALS REMAINING AT COS. HOWEVER PROBABILITIES REMAIN LOW AND WILL KEEP VCTS IN TAF ATTM. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...HODANISH AVIATION...MW
Hazardous weather outlook, Jul 31, 1:06 PM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 106 PM MDT WED JUL 31 2013 COZ058>089-093>099-011315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 106 PM MDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEASTERN COLORADO THIS AFTERNOON AND EVENING...WITH THE BEST COVERAGE EXPECTED ACROSS THE FAR SOUTHEAST PLAINS NEAR THE KANSAS BORDER. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING HAIL GREATER THAN ONE INCH IN DIAMETER AND DAMAGING WIND GUSTS OF 60 MPH. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...AND PERIODS OF HEAVY RAIN. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE MOUNTAINS AND IMMEDIATE ADJACENT PLAINS AS WELL. THE MAIN THREATS FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND AND GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED EVERY DAY DURING THIS PERIOD. THE BEST CHANCE FOR STORMS THAT COULD PRODUCE HEAVY RAIN WILL BE FRIDAY...MONDAY AND TUESDAY. DURING THESE 3 DAYS THE MONSOON PLUME IS EXPECTED TO BE OVER THE STATE AND UPSLOPE FLOW WILL BE IN PLACE. DURING THE REMAINDER OF THE PERIOD...SHOWERS AND THUNDERSTORMS ARE EXPECTED...BUT THE COVERAGE WILL BE LESS AND THE THREAT OF HEAVY RAIN WILL NOT BE AS GREAT. ALL STORMS DURING THIS PERIOD WILL BE CAPABLE OF GUSTY WINDS TO 45 MPH AND POSSIBLY SMALL HAIL. ALL STORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEAST PLAINS. 27/50
In the hours before
Special weather statement, Jul 31, 11:30 AM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1130 AM MDT WED JUL 31 2013 COZ081-084-085-311800- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 1130 AM MDT WED JUL 31 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...THE WALDO CANYON BURN SCAR. AT 1118 AM MDT...DOPPLER RADAR INDICATES VERY LIGHT SHOWERS ARE CURRENTLY OVER AND AROUND THE WALDO CANYON BURN SCAR. LESS THAN A TENTH OF AN INCH OF RAIN IS EXPECTED FROM THESE SHOWERS OVER THE NEXT 30 MINUTES. PJC
Special weather statement, Jul 31, 12:59 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1259 PM MDT WED JUL 31 2013 COZ084-312100- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING THE CITIES OF...BLACK FOREST...AIR FORCE ACADEMY 1259 PM MDT WED JUL 31 2013 A THUNDERSTORM...PRODUCING MOSTLY MODERATE...BUT SOME LOCALLY HEAVY RAIN...WILL TRACK SOUTHEAST ACROSS THE BLACK FOREST BURN SCAR AREA OF NORTHERN EL PASO COUNTY THROUGH 2 PM MDT. AT THE PRESENT TIME...THIS STORM IS EXPECTED TO PRODUCE UP TO A HALF INCH OF RAINFALL. THIS AMOUNT OF RAIN MAY CAUSE SOME MINOR LOCAL RUNOFF AND DEBRIS FLOW PROBLEMS. STAY TUNED FOR FURTHER INFORMATION. A FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE ISSUED ON SHORT NOTICE.
Special weather statement, Jul 31, 1:02 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 102 PM MDT WED JUL 31 2013 COZ098-311945- LAMAR VICINITY/PROWERS COUNTY- 102 PM MDT WED JUL 31 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO... AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF TWO BUTTES...OR 22 MILES NORTH OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL PROWERS COUNTY. PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:11 PM MDT | Areal Flood Advisory | PUB | El Paso | 109 min |
| Jul 31, 1:12 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 48 min |
| Jul 31, 1:33 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent | 27 min |
| Jul 31, 1:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 35 min |
| Jul 31, 1:59 PM MDT | Areal Flood Advisory | PUB | Baca, Bent, Prowers | 3 hr |
| Jul 31, 2:28 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 47 min |
| Jul 31, 5:45 PM MDT | Areal Flood Advisory | PUB | Crowley, Otero | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.